You could be reading the full-text of this article now if you...

If you have access to this article through your institution,
you can view this article in

Clarithromycin-induced QT prolongation in a patient with incidental parathyroidectomy

Kutluturk, Faruka; Yuce, Suleymena; Ozeke, Ozcanb

Cardiovascular Endocrinology:
doi: 10.1097/XCE.0000000000000016
Case report
Abstract

Acquired long QT syndrome refers to a syndrome similar to the congenital form but caused by exposure to drugs that prolong the duration of the ventricular action potential. By far the most common cause of acquired long QT syndrome is drug induced, with antiarrhythmics being the group of drugs most commonly implicated. Apart from antiarrhythmics, many drugs capable of inducing QT prolongation are noncardiac and are used for relatively benign conditions. We report a case of QT prolongation in a patient with hypocalcemia secondary to hypoparathyroidism who received clarithromycin. The contributions of these factors to the prolonged QT interval are discussed.

Author Information

aDepartment of Endocrinology, Gaziosmanpasa University, Tokat

bDepartment of Cardiology, Turkiye Yuksek Ihtisas Training and Research Hospital, Ankara, Turkey

Correspondence to Ozcan Ozeke, MD, Department of Cardiology, Turkiye Yuksek Ihtisas Training and Research Hospital, Ankara 06100, Turkey Tel: +90 505 383 67 73; fax: +90 312 3124120; e-mail: ozcanozeke@gmail.com

Received August 31, 2013

Accepted October 29, 2013

© 2014Wolters Kluwer Health Lippincott Williams Wilkins

You currently do not have access to this article.

You may need to:

Note: If your society membership provides for full-access to this article, you may need to login on your society’s web site first.